Alert archive / Kansas / Areal Flood Warnings in 2021
Areal Flood Warning 63, NWS Wichita, KS
NWS Wichita, KS issued this areal flood warning at Aug 29, 2021, 6:24 AM CDT for Lincoln County, Russell County, Kansas. It was in force for 5 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 29, 2021, 6:24 AM CDT (11:24 UTC)
- Expired
- Aug 29, 2021, 11:48 AM CDT
- In force
- 5 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lincoln County, KS, Russell County, KS
The radar
The Grand Island radar (KUEX), 153 km from the middle of the area, began a volume at 11:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 29, 7:00 AM CDT | HEAVY RAIN 3.03 | Luray, KS | |
| Aug 29, 11:00 AM CDT | HEAVY RAIN 2.73 | Russell, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 11.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 811 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 2405 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
714
WGUS43 KICT 291124
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wichita KS
624 AM CDT Sun Aug 29 2021
KSC105-167-291715-
/O.NEW.KICT.FA.W.0063.210829T1124Z-210829T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln KS-Russell KS-
624 AM CDT Sun Aug 29 2021
The National Weather Service in Wichita has issued a
* Flood Warning for...
Lincoln County in central Kansas...
Russell County in central Kansas...
* Until 1215 PM CDT.
* At 624 AM CDT, Doppler radar indicated numerous slow-moving
thunderstorms producing very heavy rain across Russell and Lincoln
counties. Between 1 and 3 inches of rain have fallen so far, with
additional amounts of 1 to 2 inches possible early this morning.
This may cause flooding of streams, creeks, streets, country
roads, and various low-lying areas.
* Some locations that may experience flooding include...
Russell, Wilson, Lincoln, Lucas, Gorham, Sylvan Grove, Luray,
Dorrance, Beverly, Barnard, Milberger, Bunker Hill, Paradise,
Waldo, Wilson Lake, Wilson State Park, Ash Grove, Russell Airport
and Westfall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around, don't
drown.
&&
LAT...LON 3870 9904 3913 9904 3913 9849 3922 9849
3922 9793 3887 9793 3887 9848 3870 9849
$$
Kleinsasser1 follow-up statement
611
WGUS83 KICT 291648
FLSICT
Flood Statement
National Weather Service Wichita KS
1148 AM CDT Sun Aug 29 2021
KSC105-167-291658-
/O.CAN.KICT.FA.W.0063.000000T0000Z-210829T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln KS-Russell KS-
1148 AM CDT Sun Aug 29 2021
...FLOOD WARNING IS CANCELLED FOR LINCOLN AND RUSSELL COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3870 9904 3913 9904 3913 9849 3922 9849
3922 9793 3887 9793 3887 9848 3870 9849
$$
SalazarWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this areal flood warning went out at Aug 29, 5:47 AM CDT, 37 minutes earlier.
Area forecast discussion, Aug 29, 5:47 AM CDT, 37 minutes before
Area Forecast Discussion National Weather Service Wichita KS 547 AM CDT Sun Aug 29 2021 ...Updated Aviation Discussion... .SHORT TERM...(Today through Tuesday night) Issued at 236 AM CDT Sun Aug 29 2021 A fairly tricky forecast for the short term with a frontal system starting to encroach on the CWA. Some monsoonal moisture intrusion is still noticeable on water vapor imagery this morning which has enhanced for the potential for showers and thunderstorms along the front tonight. Shear levels and lapse rates still are not that great which will keep the chances for severe weather low this time around. That said, strong thunderstorms with sub severe hail and 50 mph winds are still a good possibility along the frontal boundary. The southern extent of the convection remains in question. The ARW short term CAMS are bullish on this thunderstorm activity pushing well south into the region early while the NAM and HRRR are much weaker and keep the areal coverage much lower. As such, feel there will be a decent chance for some thunderstorm activity today the CWA with the exception of the southeast portions which are likely to remain dry. The proximity of the front and 850mb temps indicate the afternoon highs will be closer to normal for this time of year. Monday and Tuesday will also be tricky and will be heavily dependent on track of Ida's remains. Most of the model ensemble families are starting to push Ida further to the east and keep it east of the Mississippi placing the subsidence zone just east of the CWA. This orientation would allow the front stall and either wash out or retreat back north some into Northeast Kansas and Nebraska. There is fairly good agreement with the short term ensembles indicating the boundary will retreat back to the north and east placing the front just to the northeast of the CWA. The proximity of the frontal boundary will provide the needed forcing to keep showers and thunder in the forecast for Monday afternoon and into Tuesday morning. Shear values and lapse rates improve some along the northern areas of the CWA which increase the potential for thunderstorm activity. Shear values are good enough to allow for an isolated severe thunderstorm at this time. Temperatures will again be near normal Monday and will likely climb a little above normal Tuesday as ridging starts to build back in. Metzger .LONG TERM...(Wednesday through Saturday) Issued at 236 AM CDT Sun Aug 29 2021 The extended range becomes rather quiet as ridging is expected to return as the remains of Ida exit. Previous runs had indicated the remains of the Pacific tropical system, Nora, would have an effect on the region but new runs indicate Nora will make landfall to far south in the Mexican Riviera to provide much, if any, influence on our area. As such, ridging is expected to be too strong. This indicates a return to above normal temperatures for the mid and end of next week with little if any precipitation expected through Friday. By Saturday, the models do bring in some chances for rain again with a new system frontal system to break down the ridge. There seems to be fairly good agreement with the model families on this solution so confidence is increasing on this aspect. Metzger && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 546 AM CDT Sun Aug 29 2021 Primary aviation concern will be shower/thunderstorm chances today across the region. Thinking chances and coverage will be highest this morning across portions of central and northern Kansas. Included TEMPO groups for TSRA at RSL-SLN-GBD to account for this threat. Unsure how far south this activity will reach this morning, so did not include this threat at ICT-HUT. However, later shifts will need to monitor observational trends. Additional hit- or-miss showers/storms are possible this afternoon into the evening across the region. Predictability and coverage should be low, although later shifts will need to monitor trends for possible amendments. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 92 70 91 70 / 30 20 20 10 Hutchinson 91 69 91 68 / 30 20 20 10 Newton 90 69 89 68 / 30 20 20 10 ElDorado 90 70 89 69 / 30 20 30 10 Winfield-KWLD 92 70 91 69 / 20 10 20 10 Russell 88 68 92 67 / 60 20 10 10 Great Bend 87 67 91 67 / 50 20 10 10 Salina 91 70 92 69 / 50 20 30 10 McPherson 90 69 90 67 / 40 20 20 10 Coffeyville 92 71 90 69 / 30 10 30 10 Chanute 91 71 88 70 / 30 20 40 10 Iola 90 71 88 69 / 40 20 40 10 Parsons-KPPF 92 71 89 69 / 20 10 30 10 && .ICT WATCHES/WARNINGS/ADVISORIES...None. && SHORT TERM...Metzger LONG TERM...Metzger AVIATION...ADK
Hazardous weather outlook, Aug 29, 3:54 AM CDT, 2 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 354 AM CDT Sun Aug 29 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-300900- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 354 AM CDT Sun Aug 29 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Scattered thunderstorms will be possible across central Kansas through most of the day today. South Central Kansas will have increasing chances for thunderstorms this afternoon and evening. A few strong storms may occur gusty winds to 50 mph and pea size hail the main concerns. Locally heavy rainfall may also occur. .DAYS TWO THROUGH SEVEN...Monday through Saturday Chances for thunderstorms will continue Monday afternoon through Tuesday morning across much of the area. Only southeast Kansas will have the least chances for thunderstorms. Some of these storms could be locally strong with very heavy rain and 50 mph winds. Saline, McPherson and Marion counties could see an isolated severe thunderstorm with 60 mph winds Monday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
Nearby
Areal Flood Warnings in Kansas, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.